MAUDE Adverse Event Report: ETHICON INC. VCL+ UD 36IN 0 S/A CTX; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ UD 36IN 0 S/A CTX; SUTURE, ABSORBABLE, SYNTHETIC
Model Number VCP978H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Additional information was requested, and the following was obtained: it was reported: "the needle kept popping off at the swage" please clarify, do you mean the needle separated from the suture during the procedure? yes, the needle separated from the suture during the procedure while still in the needle holder.It was described as popping off as if it was a control release suture.Was the needle removed from the patient during the same procedure? no, the needle was in the needle holder the entire time and retrieval from patient was not necessary.Was there any patient consequence or injury? no.What is the condition of the patient? no patient consequence.Procedure and event date? unknown.The product upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Event or Problem Description
It was reported that a patient underwent a cesarean section procedure on an unknown date, and a suture was used.During the procedure, the suture pulled off the needle at the swage.Another like device was used to complete the procedure.There were no adverse patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 11/30/2020.A manufacturing record evaluation was performed for the finished device lot number ppmdkd/vcp978h65, and no non-conformances related to the reported complaint condition were identified.Additional h3 investigation summary: it was reported that the needle kept popping off at the swage.It was received for analysis eight unopened samples of product code vcp978h, lot ppmdkd.The complaint sample was not returned for evaluation.During the visual inspection of the unopened samples, no defects were observed on the packets.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were examined along of strand and no defects or damaged were noted.A functional test was performed and two samples did not meet the minimum individual requirements and therefore the average value is not reached.The suture end was examined and there isn¿t sufficient impression at the swage end, resulting in a light swage.This defect has been correlated to the manufacturing process.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
VCL+ UD 36IN 0 S/A CTX
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10671631
Report Number2210968-2020-07928
Device Sequence Number2948838
Product Code GAM
UDI-Device Identifier10705031056275
UDI-Public10705031056275
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model NumberVCP978H
Device Catalogue NumberVCP978H
Device Lot NumberPPMDKD
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/13/2020
Initial Date Received by Manufacturer 09/30/2020
Supplement Date Received by Manufacturer11/03/2020
Initial Report FDA Received Date10/13/2020
Supplement Report FDA Received Date11/30/2020
Patient Sequence Number1